Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 123, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2014, 3:50 PM CDT for Collin County, Hunt County, Rockwall County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2014, 3:50 PM CDT (20:50 UTC)
- Expired
- May 8, 2014, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Collin County, TX, Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 104 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:12 PM CDT, 38 minutes earlier.
Area forecast discussion, May 8, 3:12 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT THU MAY 8 2014 .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE CONCHO VALLEY/HILL COUNTRY AND SOUTHWESTERN SECTION OF NORTH TEXAS THROUGH LATE AFTERNOON IN THE REGION THAT SAW THE MOST AFTERNOON SUN AND THE FEWEST MORNING THUNDERSTORMS. THESE STORMS WILL MOVE NORTHEAST AND AFFECT ALL BUT THE NORTHWEST ZONES OF NORTH TEXAS THROUGH THE EVENING. ALTHOUGH THE MAIN UPPER LOW WILL CONTINUE TO ROTATE TOWARD THE NORTHERN PLAINS...LARGE SCALE LIFT WILL LINGER THROUGH THE NIGHT AS A SECONDARY SHORTWAVE ROTATES EAST. THE STORMS LATE THIS AFTERNOON/EVENING WILL HAVE A POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE PRIMARY STORM MODE WILL BE MULTI-CELL CLUSTERS WITH SOME LINEAR SEGMENTS. HOWEVER...THERE SHOULD BE ENOUGH LOW LEVEL SHEAR TO SUPPORT A FEW SUPERCELLS. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST TONIGHT AS DRIER AIR MOVES IN BEHIND THE SECONDARY SHORTWAVE. A FEW SHOWERS OR STORMS MAY LINGER IN THE SOUTHEAST ZONES FRIDAY SINCE LOW LEVEL MOISTURE MAY NOT GET COMPLETELY SCOURED OUT. THE UPPER PATTERN WILL BECOME MORE ZONAL ON SATURDAY WHICH WILL KEEP A SURFACE TROUGH IN PLACE ACROSS THE FRONT RANGE OF THE CENTRAL ROCKIES AND KEEP LOW LEVEL MOISTURE IN PLACE ACROSS NORTH TEXAS. AN UPPER TROUGH WILL DEVELOP ACROSS THE WESTERN U.S. SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL MOVE FROM THE ROCKIES TO THE CENTRAL PLAINS SUNDAY NIGHT THROUGH MONDAY. ENERGY FROM THIS SYSTEM COUPLED WITH LIFT FROM AN ASSOCIATED COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH TEXAS SUNDAY NIGHT THROUGH MONDAY. THERE MAY BE ENOUGH INSTABILITY ASSOCIATED WITH THIS SYSTEM FOR A FEW STRONG TO SEVERE STORMS. THUNDERSTORM CHANCES SHOULD END QUICKLY FROM NORTH TO SOUTH ON MONDAY AFTERNOON AS MUCH DRIER AND COOLER AIR MOVES IN BEHIND THE COLD FRONT. THIS DRY AND COOL AIR SHOULD REMAIN IN PLACE ACROSS NORTH TEXAS TUESDAY AND WEDNESDAY WITH A NORTHERLY SURFACE WIND AND NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE SHOULD BEGIN A SLOW RETURN TO NORTH TEXAS ON THURSDAY AHEAD OF A DEVELOPING SURFACE LOW ACROSS THE CENTRAL HIGH PLAINS. THIS INCREASE IN MOISTURE WILL RESULT IN MORE CLOUDS AND SLIGHTLY WARMER TEMPERATURES BY THE END OF NEXT WEEK. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 89 70 90 72 / 30 10 10 10 10 WACO, TX 68 89 70 88 73 / 40 20 20 10 10 PARIS, TX 67 83 66 85 68 / 50 20 10 10 10 DENTON, TX 65 87 69 91 73 / 20 10 10 10 10 MCKINNEY, TX 66 86 68 86 72 / 30 10 10 10 10 DALLAS, TX 69 88 70 88 72 / 30 10 10 10 10 TERRELL, TX 68 85 67 86 71 / 50 10 10 10 10 CORSICANA, TX 68 86 68 86 71 / 50 20 20 10 10 TEMPLE, TX 68 86 68 86 72 / 40 20 20 10 10 MINERAL WELLS, TX 62 88 64 90 68 / 20 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/79
Hazardous weather outlook, May 8, 3:13 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 313 AM CDT THU MAY 8 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 313 AM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY INTO THIS EVENING...THEN ACROSS FAR EASTERN PARTS OF THE AREA DURING THE OVERNIGHT HOURS. STORMS WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. ANY HEAVIER RAINFALL MAY PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY AROUND CREEKS AND TYPICAL LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW LINGERING AND NON-SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING SOUTHEAST OF A PARIS...CORSICANA...TEMPLE LINE. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO MUCH OF THE REGION SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS ALL OF NORTH TEXAS...THEN INTO THE EVENING HOURS ACROSS AREAS EAST OF INTERSTATE 35.
In the hours before
Special weather statement, May 8, 1:44 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CDT THU MAY 8 2014
TXZ117-118-081915-
TARRANT TX-PARKER TX-
144 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN PARKER COUNTY
SOUTHWESTERN TARRANT COUNTY
AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF BENBROOK...MOVING NORTHEAST
AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...BENBROOK...
EDGECLIFF...FORT WORTH...LAKE WORTH...RIVER OAKS...SANSOM PARK...
WESTWORTH AND WHITE SETTLEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3270 9725 3255 9751 3255 9769 3256 9772
3260 9769 3268 9766 3288 9741
TIME...MOT...LOC 1844Z 233DEG 25KT 3260 9763
CAVANAUGHSpecial weather statement, May 8, 2:31 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT THU MAY 8 2014
TXZ118-082000-
TARRANT TX-
231 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN TARRANT COUNTY
AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EVERMAN...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...CROWLEY...
DALWORTHINGTON GARDENS...EDGECLIFF...EVERMAN...FOREST HILL...
KENNEDALE...MANSFIELD...PANTEGO AND RENDON.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3255 9704 3255 9720 3256 9737 3274 9737
3276 9704
TIME...MOT...LOC 1932Z 262DEG 21KT 3262 9728
CAVANAUGHLocal storm report, May 8, 3:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 3 NW JOSHUA 32.50N 97.42W
05/08/2014 JOHNSON TX EMERGENCY MNGR
2 MOBILE HOMES DAMAGED. UNKNOWN NUMBER OF SEVERE
INJURIES. POWER LINES DOWN.Local storm report, May 8, 3:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 N DALLAS 32.81N 96.78W
05/08/2014 E60 MPH DALLAS TX PUBLIC
ESTIMATED 60 MPH AND NICKEL HAIL NEAR LOVE FIELDLocal storm report, May 8, 3:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST DALLAS 32.77N 96.78W
05/08/2014 E60 MPH DALLAS TX TRAINED SPOTTER
0.88" HAIL, LOW WATER CROSSINGS FLOODED NEAR DALLAS LOVE
FIELDLocal storm report, May 8, 3:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG HIGHLAND PARK 32.82N 96.77W
05/08/2014 DALLAS TX TRAINED SPOTTER
TREES DOWN IN HIGHLAND PARKThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:41 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| May 7, 10:17 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 43 min |
| May 7, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| May 7, 10:56 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 7, 11:11 PM CDT | Special Weather Statement | FWD | Jack | 34 min |
| May 8, 4:28 AM CDT | Special Weather Statement | FWD | Stephens, Young | 62 min |
| May 8, 6:40 AM CDT | Special Weather Statement | FWD | Stephens, Young | 65 min |
| May 8, 7:28 AM CDT | Special Weather Statement | FWD | Eastland, Stephens | 32 min |
| May 8, 8:41 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 8, 9:11 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 8, 10:06 AM CDT | Areal Flood Advisory | FWD | Dallas | 114 min |
| May 8, 10:16 AM CDT | Areal Flood Advisory | FWD | Rockwall | 119 min |
| May 8, 10:42 AM CDT | Special Weather Statement | FWD | Rockwall | 33 min |
| May 8, 10:51 AM CDT | Areal Flood Advisory | FWD | Ellis | 114 min |
| May 8, 10:57 AM CDT | Areal Flood Advisory | FWD | Hunt | 3 hr |
| May 8, 11:22 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 113 min |
| May 8, 11:27 AM CDT | Special Weather Statement | FWD | Kaufman | 33 min |
| May 8, 1:00 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Hunt | 2 hr |
| May 8, 1:44 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| May 8, 2:30 PM CDT | Areal Flood Advisory | FWD | Tarrant | 60 min |
| May 8, 2:31 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| May 8, 2:35 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 55 min |
| May 8, 3:00 PM CDT | River Flood Warning | FWD | Hunt | 38 hr |
| May 8, 3:00 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 38 hr |
| May 8, 3:09 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 66 min |
| May 8, 3:12 PM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
| May 8, 3:32 PM CDT | Tornado Warning | FWD | Dallas | 43 min |
| May 8, 4:15 PM CDT | Flash Flood Warning | FWD | Collin, Delta, Hopkins, Hunt, Rockwall | 3 hr |
| May 8, 4:19 PM CDT | Flash Flood Warning | FWD | Dallas | 116 min |
| May 8, 4:33 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| May 8, 4:35 PM CDT | Special Weather Statement | FWD | Lampasas | 25 min |
| May 8, 4:42 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| May 8, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| May 8, 5:21 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| May 8, 5:22 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 53 min |
| May 8, 5:43 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| May 8, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 59 min |
| May 8, 6:35 PM CDT | Special Weather Statement | FWD | Bell | 25 min |
| May 8, 6:42 PM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 2 hr |
| May 8, 6:43 PM CDT | Special Weather Statement | FWD | Navarro | 32 min |
| May 8, 6:55 PM CDT | Special Weather Statement | FWD | Kaufman | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.